Ask a doctor

My eyes are crusty, red and watery after botox in forehead, between my eyes and for crows feet. When will it improve?

My eyes are crusty when I wake up in the morning. I can't wear my contacts anymore or makeup. The symptoms started about 10 days after botox injections around my eyes for crows feet. I was also injected in beteween my eyes and forehead. This is the third time I have had injections (all at different facilities) this was my first bad reaction. I went to the dr. he gave me eye drops and told me wto wash my eyes with baby shampoo. They are not getting better. Will this ever go away?

Doctor Answers (4)

Crusty Red Eyes after Botox

+1
The reaction that you are describing is not a known side effect of Botox.  It is possible that you have an eye infection that occurred at this time which is unrelated to your Botox injection.  i would advise you to consult with an ophthalmologist to rule out an infection or other cause of your eye problems. Please let me know what happens.


New York Dermatologist
5.0 out of 5 stars 34 reviews

Botox

+1
There is no really good reason that would link crusty red eyes with Botox. Perhaps you have a case of conjunctivitis. You should see your primary care doctor and have an exam. Cotton compresses with warm water can relive some of your symptoms if you have a viral conjunctivitis (most common), but if it is bacterial you may need eye drops so it is important that you notify your primary care doctor that you are having this problem.

Beth Collins, MD
New Haven General Surgeon
5.0 out of 5 stars 3 reviews

Botox and crusty eyes

+1
It sounds like you may have conjunctivitis - usually a viral or bacterial eye infection and less likely an allergy.  It is likely it is just a coincidence that the symptoms began with two weeks after Botox.  Conjunctivitis is sometimes very contagious and may be passes easily among kids and adults.  I would get your eyes checked by your primary care MD or an ophthalmologist ASAP.  It would be rare for Botox treatment to cause conjunctivitis, esp. if clean/sterile utensils are used and alcohol solution was used to cleanse your skin before treatment.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

Crusty eyes

+1
The reaction that you are describing and the treatment recommended by the doctor sounds like seborrhea of the eye lashes.  Has no relation to the Botox injections at all.  Only coincidence.

Maritza Perez, MD
New Canaan Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.